# SDR CA070822008

- Difficulty date: August 21, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 16,906 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2912 · Hydraulic Filter, Main
- Part: Filter Housing
- Part number: AN62341
- Condition: Cracked
- Location: Hyd System
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) ON THE 21ST OF AUGUST 2007, MAINTENANCE RECEIVED A CALL THAT AN AC HAD A HYDR FLUID LEAK. A RESCUE MISSION WAS DISPATCHED TO THE AC. UPON INVESTIGATION ONCE MAINT ARRIVED AT LOCATION IT WAS FOUND THAT THE NR 1 ENG HYDR FILTER HSG WAS LEAKING. AFTER DISASSEMBLY, IT WAS NOTED THAT THERE WAS A CRACK IN THE TREADS RUNNING .5 AROUND THE DIAMETER. THE HYDR FILTER WAS ISOLATED FROM THE SYS, THE SYS TOPPED UP WITH FLUID, AND A LEAK RUN PERFORMED BEFORE RETURNING TO DEPARTURE WITHOUT PASSENGERS. IT HAS BEEN DETERMINED THROUGH AN INVESTIGATION THAT THE FAILURE WAS A DIRECT RESULT OF THE USAGE OF THE WRONG PN O-RING. THE O-RING THAT WAS FOUND INSTALLED ON THE FILTER HOUSING IS OF THE SAME OUTER DIAMETER AS THE PROPER ONE (P/N MS28778-16) CALLED FOR IN THE IPC, BUT TWICE THE THICKNESS. THIS CAUSED THE FILTER HOUSING TO REACH ITS RATED TORQUE VALUE BEFORE IT WAS COMPLETELY SEATED, THIS IN TURN RESULTED IN A MAINT PERSON OVERTORQUING THE HSG IN AN ATTEMPT TO SEAT IT PROPERLY. IT APPEARS THAT THE PERSON WHO CHANGED IT OUT DID SO WITHOUT RESEARCHING FOR THE PROPER PN IN THE IPC. A COMPANY MAINT ALERT HAS BEEN RAISED ON THE REQUIREMENT TO ONLY USE PN IDENTIFIED IN THE SPECIFIC AIRCRAFTS IPC OR CMM.
